Palatal Myoclonus from Amoxicillin — Freaking Out

Discussion in 'Support' started by Audiophile_bg, Apr 5, 2019.

    1. Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      So I have been given Amoxicillin for sinusitis, but two hours after I took the first pill my soft palate started jerking and twitching like in this video:



      While I was worrying that my tinnitus would spike, I noticed that my nose was clicking very fast, and when I looked in the mirror, it was almost the exact same situation.

      Needless to say it is also heard in the ears.

      Why is this happening, are antibiotics pro convulsant? I don't find anything about Amoxicillin and palatal myoclonus.
       
    2. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Please anyone reply to this, I'm having a breakdown, this is totally unpredictable, and I can't deal with it.
       
    3. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      I had this exact reaction to amoxicillin. It went away after a few months, unfortunately I now have twitching and pins and needles in my feet all the time.

      Happy to answer any questions.

      P.S. I understand how hard it is to cope when things keep going wrong in the body for no apparent reason and with no help from modern medicine. I'm barely sleeping at the moment.
       
      • Informative Informative x 1
    4. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Thank god for your reply, Sarah! I legit thought I would kill myself yesterday.
      I think the palata is a bit better now, I only pray it will go away completely, because I can't imagine living with this.

      I have a few questions.

      Did you take any medications to make the myoclonus go away?

      Has it come back after it went away?

      I am mortified that this happened only after one pill of amoxicillin, I have to find a way to fix this.

      Also sorry for your insomnia. How are you dealing with it.
       
      Last edited: Apr 6, 2019
    5. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      I had the same reaction, was going to kill myself, I couldn't imagine anything worse.

      It slowed down and then it went away completely but I now have twitching all over my body (especially feet).

      It comes back on occasion, for a few hours but goes away again.

      I think I have benign fascination syndrome now and my palate was one of the muscles spasm, as opposed to traditional palate mycolonus.

      I slept a bit better last night thank God, I was so tired.
       
      • Hug Hug x 1
    6. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      @Sarah101
      I think the twitching is subsiding now, thank God. I hope it will go away completely, because this is horrible, I can't even swallow food without gagging.

      Thank you so much for giving me a bit of hope. :huganimation:
       
      • Like Like x 1
    7. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      It's so hard :(. Unfortunately we never know how long it will take for all these random crappy body functions to disappear. I find my body recovers a lot slower than others' and takes months to improve but I suffer from severe health anxiety.
       
      • Hug Hug x 1
    8. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      I also have severe anxiety. I take Cinolazepam for it. Do you take anything for your anxiety?
       
    9. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      This thing is not going away, what should I do? My GP is already pretty hostile to me, I'm going to see him tomorrow, but I'm not optimistic.

      Thanks for any advice.
       
    10. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Went to the GP today. He was very cordial, but he denied the amoxicillin caused the myoclonus. He said that it was my anxiety disorder that caused it. I'm like WTF, he wanted to give me a referal to a psychiatrist, I was like "NO, THIS CALLS FOR А NEUROLOGIST", like are these doctors trying to be useless or what. He did say that the myoclonus should be treatable but I'm not very optimistic. He didn't even put down "myoclonus" as a diagnosis, he put "anxiety disorder".

      Bulgarian healthcare for you.
       
      • Hug Hug x 1
    11. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      I've started on melatonin which helps me feel tired but does not shut down the thoughts that keep me wake. Are you sleeping?
       
      • Like Like x 1
    12. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      Mine took months to go away... I had to really calm myself down.
       
      • Like Like x 1
    13. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Thank you for the support Sarah. The myoclonus is subsiding. I went to a neurologist today, but they weren't of much help, they didn't even want to give me an anti-convulsant. I don't even remember the last time I went to my GP and got adequate help.
      Thanks for the support.
       
    14. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      I feel the exact same, doctors have done nothing but destroy my mental health ever since I became ill with tinnitus etc... most of the time it is up to us.

      It is great to hear it is subsiding. I bet it will completely disappear over the next few weeks/months.
       
      • Agree Agree x 1
    15. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      The twitching is back again and I'm gutted.
      The only thing that keeps me alive is the hope it will disappear again.
      Thanks for the support, Sarah.
       
    16. Sarah101

      Sarah101 Member

      Tinnitus Since:
      April 2017
      Cause of Tinnitus:
      TMJ
      Is yours widespread throughout the body? How do you find it possible to sleep?

      I am really struggling with the nerve/twitching issues I have through my feet.

      It is honestly so hard, sometimes I google how to end it all and I'm not sure how much longer I can pretend.
       
      • Hug Hug x 1
    17. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      It's difficult to sleep, I am taking benzos (Cinolazepam). It's interesting that you mentioned the "needles in feet" feeling, I also have this. And my feet feel a bit restless. My Adam's apple is also moving involuntarily but not with the soft palate, it's a separate movement. The ears click along with the palate though.

      I'm also very suicidal, and I'm scared of the future.
      Thanks for the support, Sarah. I am also here for you and everyone.
       
    18. AUTHOR
      AUTHOR
      Audiophile_bg
      Hurting

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine
      Aaand the twitching is back again. I'm beginning to feel that this is not going away.
       

Share This Page

Loading...